Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Mar 7, 2001, 2:40 PM MST for Otero County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2001, 2:40 PM MST (21:40 UTC)
- Expired
- Mar 7, 2001, 3:45 PM MST
- In force
- 65 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otero County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS54 KEPZ 072146 SVRELP NMC035-072245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 240 PM MST WED MAR 7 2001 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OTERO COUNTY IN NEW MEXICO THIS INCLUDES THE CITIES OF...ALAMOGORDO...HOLLOMAN AFB * UNTIL 345 PM MST * AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL OTERO COUNTY INCLUDING THE ALAMOGORDO VICNITY. * OTHER LOCATIONS IN THE WARNING INCLUDE TULAROSA...MESCALERO AND LA LUZ DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. IF YOU ARE IN THE PATH OF THE THUNDERSTORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL PASO. LAT...LON 3205 10626 3205 10564 3336 10552 3337 10626
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:29 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 7, 1:29 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 129 PM MST WED MAR 7 2001 SYNOPSIS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS TONIGHT AND EARLY THURSDAY MORNING. AS THIS SYSTEM PUSHES ACROSS THE BORDERLAND...THE REGION WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE LOWER ELEVATIONS WITH A FEW AREAS OF HEAVIER SNOW SHOWERS OVER THE MOUNTAINS. HIGH PRESSURE WILL BRING A RETURN OF MILD DRY WEATHER ON FRIDAY AND SATURDAY BUT ANOTHER STORM SYSTEM WILL BRING A THREAT OF SHOWERS SATURDAY NIGHT AND SUNDAY. DISCUSSION... UPPER LOW CENTER WAS LOCATED OVER SOUTHWESTERN ARIZONA AT 19Z THIS AFTERNOON WITH AN ASSOCIATED SURFACE TROUGH/OCCLUDED FRONT EXTENDING FROM NEAR SVC TO JUST WEST OF ELP. WATER VAPOR IMAGES SHOW DEEPER SUBTROPICAL MOISTURE CONNECTION REMAINS WELL SOUTH OF CWA WITH DRIER AIR AT MID LEVELS ADVECTING THROUGH CENTRAL BAJA INTO SOUTHERN NEW MEXICO. HOWEVER AT LOW LEVELS SOUTHEASTERLY FLOW EAST OF SURFACE TROUGH TRANSPORTING SOME SOME MOISTURE INTO THE REGION WITH SURFACE DEWPOINTS NEAR 40 OVER WEST TEXAS. UPPER LOW EXPECTED TO ACCELERATE ACROSS WESTERN/CENTRAL NEW MEXICO THROUGH THIS EVENING AND CONTINUE THROUGH EASTERN PORTIONS OF THE CWA AFTER MIDNIGHT. AS UPPER LOW MOVES THROUGH THE AREA...THE REGION WILL BE IN LEFT FRONT QUAD OF 110 JET STREAK TRANSLATING ACROSS NORTHERN MEXICO. THUS PLENTY OF LIFT EXPECTED TONIGHT VIA DIFFERENTIAL PVA AND JET STREAK DYNAMICS. COOLING ALOFT WILL ALSO STEEPEN LAPSE RATES WITH LIFTED INDICES STILL EXPECTED AROUND -2 THIS EVENING. WILL THEREFORE CONTINUE FORECAST OF SCATTERED TO BROKEN PRECIP AND THUNDER OVERNIGHT. HOWEVER LITTLE COLD ADVECTION INDICATED AT SURFACE AND ALOFT WITH FREEZING LEVELS ONLY FALLING TO FALLING TO 7500 FEET. LIMITED MOISTURE ALSO SUGGESTS QPF AND THEREFORE SNOW AMOUNTS WILL BE CONFINED TO ADVISORY CRITERIA AT BEST OVER THE SACS WITH ONLY VERY ISOLATED AMOUNTS ABOVE 3 INCHES IN THE GILAS. ALTHOUGH LOW CENTER WILL BE WELL EAST OF CWA BY 12 THURSDAY ALL MODELS BRING WRAP AROUND MOISTURE ACROSS REGION TOMORROW AND TOMORROW NIGHT. ALTHOUGH THIS LOOKS OVERDONE WILL KEEP MENTION OF MAINLY ISOLATED PRECIP ACROSS ALL ZONES THURSDAY BUT EXPECT NORTHWEST FLOW/SUBSIDENCE WILL BRING CLEARING SKIES THURSDAY AFTERNOON WITH DRY WEATHER FRIDAY THROUGH SATURDAY AFTERNOON. LATEST AVN INDICATE NEXT SYSTEM WILL BRING BREEZY CONDITIONS SATURDAY AND A CHANCE OF PRECIP SATURDAY NIGHT/SUNDAY. EL PASO BB 46/ 62/ 37/ 68/ 42 42000 LAS CRUCES BB 38/ 60/ 29/ 66/ 34 42000 ALAMOGORDO BB 41/ 59/ 32/ 65/ 37 62000 CLOUDCROFT BB 27/ 39/ 18/ 45/ 23 63000 TRUTH OR CONSEQUENCES BB 41/ 61/ 32/ 67/ 37 62000 SILVER CITY BB 33/ 50/ 24/ 56/ 29 52000 DEMING BB 38/ 59/ 29/ 65/ 34 41000 LORDSBURG BB 37/ 60/ 28/ 66/ 33 41000 SIERRA BLANCA BB 41/ 58/ 32/ 64/ 37 42000 .ELP...SNOW ADVISORY TONIGHT AND THURSDAY MORNING NM ZONE 25 05 ROGASH N
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.